Afrika Matematika

, Volume 29, Issue 1–2, pp 175–193 | Cite as

Fixed points for generalized contractions via rational expressions in partially ordered b-metric spaces and applications to integral equations



The purpose of this paper is to give some fixed point results for mappings involving generalized \((\psi ,\varphi )\)-contractions via rational expressions in the setup of partially ordered b-metric spaces. Our main results extend, generalize and enrich several well known comparable results in the recent literature. Moreover, some examples and an application to integral equation are given here to illustrate the usability of the obtained results.


b-metric space Partially ordered set Fixed point Rational type generalized contraction 

Mathematics Subject Classification

Primary 47H10 Secondary 05C40 54H25 


  1. 1.
    Agarwal, R.P., El-Gebeily, M.A., O’Regan, D.: Generalized contractions in partially ordered metric spaces. Appl. Anal. 87, 109–116 (2008)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Aghajani, A., Abbas, M., Roshan, J.R.: Common fixed point of generalized weak contractive mappings in partially ordered \(b\)-metric spaces. Math. Slovaca 64(4), 941–960 (2014)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Arshad, M., Karapinar, E., Ahmad, J.: Some unique fixed point theorems for rational contractions in partially ordered metric spaces. J. Inequal. Appl. 248, 1–16 (2013)MathSciNetMATHGoogle Scholar
  4. 4.
    Aydi, H., Bota, M., Karapinar, E., Mitrović, S.: A fixed point theorem for set-valued quasi-contractions in \(b\)-metric spaces. Fixed Point Theory Appl. 88, 1–8 (2012)MathSciNetMATHGoogle Scholar
  5. 5.
    Bakhtin, I.A.: The contraction principle in quasimetric spaces. Func. An., Uĺyanowsk, Gos. Fed. Ins. 30, 26–37 (1922). (in Russian)Google Scholar
  6. 6.
    Banach, S.: Sur les opérations dans les ensembles abstraits et leur application aux equations itegrales. Fund. Math. 3, 133–181 (1922)CrossRefMATHGoogle Scholar
  7. 7.
    Berinde, V.: Approximating fixed points of weak contractions using the Picard iteration. Nonlinear Anal. Forum 9, 43–53 (2004)MathSciNetMATHGoogle Scholar
  8. 8.
    Bhaskar, T.G., Lakshmikantham, V.: Fixed point theorems in partially ordered metric spaces and applications. Nonlinear Anal. 65, 1379–1393 (2006)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Boriceanu, M.: Fixed point theory for multivalued generalized contraction on a set with two \(b\)-metrics. Stud. Univ., Babeş-Bolyai, Math. LIV 3, 1–14 (2009)MathSciNetMATHGoogle Scholar
  10. 10.
    Boriceanu, M.: Strict fixed point theorems for multivalued operators in \(b\)-metric spaces. Int. J. Mod. Math. 4(3), 285–301 (2009)MathSciNetMATHGoogle Scholar
  11. 11.
    Boriceanu, M., Bota, M., Petrusel, A.: Multivalued fractals in \(b\)-metric spaces. Cent. Eur. J. Math. 8(2), 367–377 (2010)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Bota, M., Molnar, A., Varga, C.: On Ekeland’s variational principle in \(b\)-metric spaces. Fixed Point Theory 12(2), 21–28 (2011)MathSciNetMATHGoogle Scholar
  13. 13.
    Boyd, D.W., Wong, T.S.W.: On nonlinear contractions. Proc. Am. Math. Soc. 20, 458–464 (1969)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Cabrera, I., Harjani, J., Sadarangani, K.: A fixed point theorem for contractions of rational type in partially ordered metric spaces. Ann. Univ. Ferrara. 59, 251–258 (2013)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Chandok, S., Choudhury, B.S., Metiya, N.: Fixed point results in ordered metric spaces for rational type expressions with auxiliary functions. J. Egyption Math. Soc. 23, 95–101 (2015)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Ćirić, L.B.: A generalization of Banach’s contraction principle. Proc. Am. Math. Soc. 45, 267–273 (1974)MathSciNetMATHGoogle Scholar
  17. 17.
    Czerwik, S.: Contraction mappings in \(b\)-metric spaces. Acta Math. Inform. Univ. Ostrav. 1, 5–11 (1993)MathSciNetMATHGoogle Scholar
  18. 18.
    Czerwik, S.: Nonlinear set-valued contraction mappings in \(b\)-metric spaces. Atti Semin. Mat. Fis. Univ. Modena 46(2), 263–276 (1998)MathSciNetMATHGoogle Scholar
  19. 19.
    Dass, B.K., Gupta, S.: An extension of Banach contraction principle through rational expressions. Indian J. Pure Appl. Math. 6, 1455–1458 (1975)MathSciNetMATHGoogle Scholar
  20. 20.
    Harjani, J., López, B., Sadarangani, K.: A fixed point theorem for mappings satisfying a contractive condition of rational type on a partially ordered metric space. Abstract Appl. Anal. 2010, Article ID 190701, 1–8 (2010)Google Scholar
  21. 21.
    Harjani, J., Sadarangani, K.: Fixed point theorems for weakly contractive mappings in partially ordered sets. Nonlinear Anal. 71, 3403–3410 (2009)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Hussain, N., Dorić, D., Kadelburg, Z., Radenović, S.: Suzuki-type fixed point results in metric type spaces. Fixed Point Theory Appl. 126, 1–12 (2012)MathSciNetMATHGoogle Scholar
  23. 23.
    Hussain, N., Parvaneh, V., Roshan, J.R., Kadelburg, Z.: Fixed points of cyclic weakly \((\psi,\varphi, L, A, B)\)-contractive mappings in ordered \(b\)-metric spaces with applications. Fixed Point Theory Appl. 256, 1–18 (2013)MathSciNetMATHGoogle Scholar
  24. 24.
    Hussain, N., Shah, M.H.: \(KKM\) mappings in cone \(b\)-metric spaces. Comput. Math. Appl. 62, 1677–1684 (2011)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Jaggi, D.S.: Some unique fixed point theorems. Indian J. Pure Appl. Math. 8, 223–230 (1977)MathSciNetMATHGoogle Scholar
  26. 26.
    Jovanović, M., Kadelburg, Z., Radenović, S.: Common fixed point results in metric-type spaces. Fixed Point Theory Appl. 2010, Article ID 978121, 1–15 (2010)Google Scholar
  27. 27.
    Khamsi, M.A.: Remarks on cone metric spaces and fixed point theorems of contractive mappings. Fixed Point Theory Appl. 2010, Article ID 315398, 1–7 (2010)Google Scholar
  28. 28.
    Khamsi, M.A., Hussain, N.: \(KKM\) mappings in metric type spaces. Nonlinear Anal. 73(9), 3123–3129 (2010)MathSciNetCrossRefMATHGoogle Scholar
  29. 29.
    Kumam, P., Dung, N.V., Hang, V.T.L.: Some equivalences between cone \(b\)-metric spaces and \(b\)-metric spaces. Abstr. Appl. Anal. 2013, 1–8 (2013)MathSciNetMATHGoogle Scholar
  30. 30.
    Nieto, J.J., Rodŕiguez-López, R.: Existence and uniqueness of fixed point in partially ordered sets and applications to ordinary differential equations. Acta Math. Sin. (Engl. Ser.) 23, 2205–2212 (2007)MathSciNetCrossRefMATHGoogle Scholar
  31. 31.
    Ran, A.C.M., Reurings, M.C.B.: A fixed point theorem in partially ordered sets and some applications to metrix equations. Proc. Am. Math. Soc. 132(5), 1435–1443 (2004)CrossRefMATHGoogle Scholar
  32. 32.
    Rhoades, B.E.: Some theorems on weakly contractive maps. Nonlinear Anal. 47, 2683–2693 (2001)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    Roshan, J.R., Parvaneh, V., Sedghi, S., Shobkolaei, N., Shatanawi, W.: Common fixed points of almost generalized \((\psi,\varphi )_s\)-contractive mappings in ordered \(b\)-metric spaces. Fixed Point Theory Appl. 159, 1–23 (2013)MathSciNetMATHGoogle Scholar
  34. 34.
    Roshan, J.R., Dinarvand, M.: Common fixed points for nonlinear \((\psi, \varphi )_{s^{-}}\) weakly \(C\)-contractive mappings in partially ordered \(b\)-metric spaces. Takyo J. Math. 40(1), 97–121 (2017)MathSciNetCrossRefMATHGoogle Scholar
  35. 35.
    Singh, S.L., Prasad, B.: Some coincidence theorems and stability of iterative procedures. Comput. Math. Appl. 55, 2512–2520 (2008)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© African Mathematical Union and Springer-Verlag GmbH Deutschland 2017

Authors and Affiliations

  1. 1.Department of Mathematics, Faculty of Mathematical Sciences and ComputerKharazmi UniversityTehranIran

Personalised recommendations